Ask a doctor

Puffiness from Botox for Blepharospasm

I don't have Botox Cosmetic but rather Botox for Blepharospasm so my Neurologist has to inject under the eye. The swelling I have experienced has varied from eye to eye, but this time, I had a slight hematoma under the left eye. Now, two weeks later, I still have swelling, not directly under the eye but further down and it stays puffy almost all day. Is there anything I can do to minimize the puffiness since I can't stop having Botox injections due to my medical condition?

Doctor Answers (2)

Puffiness from Botox

+1

It is common for the blood from a hematoma of the eyelid area to travel with the direction of gravity. Depending on the size of the hematoma, it can take a few weeks to a month or longer to resolve fully. With time, the puffiness should resolve spontaneously. You may be able to speed up the process with oral and/or topical Arnica Montana (commonly available herbal remedy).

Good luck.


San Diego Dermatologist
5.0 out of 5 stars 4 reviews

Treatment for blepharospasm is very different than cosmetic service

+1

Dear Lisa

It is likely that your functional botox treatments for blepharospasms are being paid for by your insurance company, and this may limit your choices in who you see for your service.

Eye plastic surgeons and neuro-ophthalmologists offer specialized care for spasms around the eye and may do a better job balancing the need to treat the eye spasm and the risk of partially drooping the eyelids following the treatment.

It is sometimes necessary to compromse aesthetics to be free of the eyelid spasm. However, it makes sense to see if your treatment can be accomplished with less compromise of your appearance. I suggest that you explore this the next time you need to be treated.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 18 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.